IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 293 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed268    
    Printed20    
    Emailed0    
    PDF Downloaded40    
    Comments [Add]    

Recommend this journal

 

 SHORT COMMUNICATION
Year : 2018  |  Volume : 50  |  Issue : 4  |  Page : 204-207

Cefixime-associated acute generalized exanthematous pustulosis: Rare cases in India


1 National Coordination Centre-Pharmacovigilance Programme of India, Indian Pharmacopoeia Commission, Ghaziabad, Uttar Pradesh, India
2 Department of Life Sciences, I. K. Gujral Punjab Technical University, Kapurthala, Punjab, India
3 Department of Pharmacology, Postgraduate Institute of Medical Education and Research, Chandigarh, India

Correspondence Address:
Mrs. Archana Saurabh
Pharmacovigilance Programme of India, Indian Pharmacopoeia Commission, Sector 23, Raj Nagar, Ghaziabad - 201 002, Uttar Pradesh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijp.IJP_673_17

Rights and Permissions

BACKGROUND: Cefixime is a widely used third-generation cephalosporin schedule H1 drug, which is prescribed for the treatment of otitis media, respiratory tract infections, and uncomplicated urinary tract infections and is effective against infections caused by Enterobacteriaceae and Haemophilus influenzae species in India. The National Coordination Centre (NCC)-Pharmacovigilance Programme of India (PvPI), Indian Pharmacopoeia Commission (IPC), has received rare individual case safety reports (ICSRs) for acute generalized exanthematous pustulosis (AGEP) associated with the use of cefixime. MATERIALS AND METHODS: IPC, NCC-PvPI also acts as a national collaborating center for pharmacovigilance activities under the aegis of Ministry of Health and Family Welfare, Government of India; moreover, it is a member country in global pharmacovigilance system, World Health Organization-Uppsala Monitoring Centre, Sweden. There are more than 250 government/corporate medical colleges and hospitals acting as regional adverse drug reaction monitoring centers, actively functioning under PvPI. Furthermore, various stakeholders including consumers and pharmaceutical industries also play a significant contribution. NCC-PvPI receives spontaneous ICSRs from various stakeholders. RESULTS: NCC-PvPI, IPC has received a total of four spontaneous ICSRs for cefixime-induced AGEP. After clinical evaluation of reported ICSRs, a strong causal relationship was established between AGEP and cefixime and was supported by published literature and histopathological examination of skin. Based on the statistics with positive information component (IC025 Value: 0.17) and proportionality relative risk (PRR:3.4), PvPI considered cefixime-associated AGEP may be a potential signal. CONCLUSION: Hence, initially, AEGP is considered by PvPI as drug safety alert in July 2016. Therefore, to enhance the safety of population in rational usage of medication, as a result, there is a need for physicians and health-care professionals to sensitize about serious adverse reaction while prescribing the cefixime as signal in India.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow